Alert archive / Georgia / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 7, 2017, 3:33 AM EST for 26 counties in Georgia. It took effect at Jan 7, 2017, 5:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:33 AM EST (08:33 UTC)
- In effect from
- Jan 7, 2017, 5:00 AM EST
- Expired
- Jan 7, 2017, 12:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 26 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS42 KFFC 070833 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 AM EST SAT JAN 7 2017 GAZ036>039-046>060-066>071-078-079-071800- /O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/ /O.NEW.KFFC.WW.Y.0001.170107T0833Z-170107T1800Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE- HARRIS-TALBOT- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN 333 AM EST SAT JAN 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR THE POTENTIAL FOR BLACK ICE... WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA FROM ATLANTA AND ATHENS SOUTH AND NORTH OF COLUMBUS AND MILLEDGEVILLE. * HAZARD TYPES...BLACK ICE. * TIMING...UNTIL 100 PM TODAY. * IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD BE OR COULD BECOME SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. EXERCISE EXTREME CAUTION IF TRAVEL IS NECESSARY. * WINDS...NORTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 30 MPH. * WIND CHILLS...WIND CHILDS COULD RANGE FROM 5 TO 25 DEGREES OVER THIS AREA FOR A FEW HOURS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLACK ICE MEANS THAT THERE COULD BE TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ GAZ001>009-011>016-019>022-030>033-041>044-071800- /O.NEW.KFFC.WC.Y.0001.170107T1000Z-170107T1700Z/ /O.CON.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON... DOUGLASVILLE...EAST POINT 333 AM EST SAT JAN 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...EXTREME NORTH GEORGIA DOWN TO PARTS OF THE WEST ATLANTA METRO AREA. THIS INCLUDES ATLANTA AND ALL OF THE MOUNTAINS. * HAZARD TYPES...BLACK ICE AND WIND CHILLS. SOME TRESS AND BRANCHES COULD FALL OR BREAK WITH THE GUSTY WINDS. * TIMING...UNTIL 100 PM TODAY. * IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD BE SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. SOME TREES AND BRANCHES COULD FALL OR BREAK WITH THE GUSTY WINDS. * WINDS...BECOMING NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 MPH. * WIND CHILLS...WINDS CHILLS WILL RANGE BETWEEN 5 DEGREES ABOVE ZERO TO 10 DEGREES BELOW ZERO FOR A FEW HOURS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET AND ICE ARE EXPECTED OR OCCURRING OR TRAVEL FROM RECENT SNOW AND ICE COULD BE DANGEROUS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ023>025-027-034-035-045-071800- /O.CON.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/ HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...LAWRENCEVILLE...DECATUR 333 AM EST SAT JAN 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...PARTS OF THE EASTERN ATLANTA METRO AREA TOWARDS GAINESVILLE AND NORTH OF ATHENS. * HAZARD TYPES...BLACK ICE AND LIGHT SNOW OR FLURRIES. * TIMING...UNTIL 100 PM TODAY. * IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD BECOME SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. LIGHT SNOW OR FLURRIES WILL ONLY AMOUNT TO A DUSTING OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET AND ICE ARE EXPECTED OR OCCURRING OR TRAVEL FROM RECENT SNOW AND ICE COULD BE DANGEROUS. && $$
2 follow-up statements
921 WWUS42 KFFC 071540 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EST SAT JAN 7 2017 GAZ001>009-011>016-019>022-030>033-041>044-071700- /O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-170107T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON... DOUGLASVILLE...EAST POINT 1040 AM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER STORM WARNING. * LOCATIONS...EXTREME NORTH GEORGIA DOWN TO PARTS OF THE WEST ATLANTA METRO AREA. THIS INCLUDES ATLANTA AND ALL OF THE MOUNTAINS. * HAZARD TYPES...WIND CHILLS BETWEEN 10 BELOW TO FIVE ABOVE. * TIMING...THROUGH NOON. * IMPACTS...SOME TREES AND BRANCHES COULD FALL OR BREAK WITH THE GUSTY WINDS. * WINDS...NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ023>025-027-034-035-045-071645- /O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/ HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...LAWRENCEVILLE...DECATUR 1040 AM EST SAT JAN 7 2017 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER STORM WARNING. EVEN THOUGH THE WINTRY PRECIPITATION HAS ENDED FOR THE REGION, BLACK ICE WILL STILL MAKE TRAVEL DIFFICULT. USE EXTREME CAUTION ON SNOW OR ICE COVERED ROADS. $$ GAZ036>039-046>060-066>071-078-079-071645- /O.CAN.KFFC.WW.Y.0001.000000T0000Z-170107T1800Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE- HARRIS-TALBOT- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN 1040 AM EST SAT JAN 7 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. EVEN THOUGH THE WINTRY PRECIPITATION HAS ENDED FOR THE REGION, BLACK ICE WILL STILL MAKE TRAVEL DIFFICULT. USE EXTREME CAUTION ON SNOW OR ICE COVERED ROADS. $$
038 WWUS42 KFFC 071701 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1201 PM EST SAT JAN 7 2017 GAZ001>009-011>016-019>022-030>033-041>044-071815- /O.EXP.KFFC.WC.Y.0001.000000T0000Z-170107T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON... DOUGLASVILLE...EAST POINT 1201 PM EST SAT JAN 7 2017 ...WIND CHILL ADVISORY HAS EXPIRED... VALUES HAVE INCREASED ABOVE CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 12:52 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 7, 12:52 AM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1252 AM EST Sat Jan 7 2017 .PREV DISCUSSION... /issued 945 PM EST Fri Jan 6 2017/ Update... Winter weather event underway at this time. Snow accumulating over portions of north GA...with transition to freezing rain and sleet south metro Atlanta. Snow line should continue to push southward overnight. No changes to the current forecast. 41 Previous... ..SIGNIFICANT WINTER STORM UNDERWAY... SHORT TERM /Tonight through Saturday Night/... Significant winter weather event unfolding across the area this afternoon. First in a series of shortwaves located along LA coast is helping to pump plenty of moisture into the SE...while a strong arctic airmass at the sfc is filtering cold air into the CWA. Radar imagery is showing a broad swath of precip across the state...with a combination of ASOS obs...Mping reports...and phone calls indicating a mixture of snow and sleet across far north Georgia...mixture of rain and sleet towards metro ATL...and mostly rain further south. Expect precip coverage to continue with conditions deterioratingfor the remainder of today and tonight. So far today...WRF4km...NMM...and HRRR seem to have the best handle on things...so have adjusted temps...POPs...and Wx grids towards these solutions. So far things are going as planned. Forecast soundings are showing a much stronger warm nose than initially expected. Unfortunately this will cause more of an ice/sleet concern than snow for many. Big change to the forecast was to emphasize that ice accumulations could reach over a quarter of an inch...generally near areas along the I-85 corridor. Main forecast trends are as follows: The transition to snow will occur most quickly across far N Georgia. With arctic air plunging in...this transition should be underway by 20z. N Georgia foothills into north metro ATL will see an initial mix of rain/freezing rain/sleet...with a predominant change to sleet/wet snow this evening and then all snow by midnight. Metro ATL into areas just south will see a longer period of rain/freezing rain/sleet mix before the transition to more sleet and then all snow. Areas into central Georgia expected to be predominately a mix of rain/sleet/freezing rain or all rain. Concern overnight will be banded snow along deformation zone...with HRRR...NMM...and WRF4km showing multiple bands developing by midnight. Right now think heaviest banding will develop north of a line from Carrollton to Marietta to Commerce. A shortwave/currently located over TX panhandle/ progged to quickly dart through the state overnight will sustain these bands...and push them southeast...allowing accumulations to become possible all the way south from Lagrange to Griffin to Elberton. These bands will be capable of dumping an inch or two of snow /or more/ an hour due to the intense dynamics in place. For this reason...have placed highest snow swath of between 4-6 inches/ with locally higher amounts/ from Carroll County northeast up through Towns/White county. Snow should end from west to east by Saturday morning...where concerns then turn toward wind chills and cold temperatures. Wind chill advisory criteria will be met on Saturday...mainly across far north Georgia...where values will dip below zero. Accumulations of ice/sleet/snow will likely cause travel impacts on Saturday. Please exercise caution and opt to not take an unnecessary risk. With it being a weekend...it is a good idea to stay home and keep warm. Please keep in mind that exact locations of heaviest snow and ice are subject to change/difficult to forecast exactly as we continue to monitor trends/latest available data. Confidence is very high on conditions deteriorating quickly with time. Kovacik LONG TERM /Sunday through Friday/... No wholesale changes made for fcst period as looks mainly in line. Previous discussion follows... Baker PREV DISCUSSION... /Issued 443 AM EST Fri Jan 6 2017/ LONG TERM /Sunday through Thursday/... Quiet but cold weather to start the long term as dry surface high pressure builds to the central to southern Appalachians on Sunday. Forecast high temperatures are expected to run around 15 degrees below normal. Dry weather expected to continue on Monday but moisture returns by Tuesday with mainly small chances for light rain over n GA in the overrunning type flow. Rain/shower chances go up Tuesday night and Wednesday for n and portions of central GA as a cold front moves into the area Wednesday morning. Not much instability with this front so far so only showers associated. The front looks to stall across the area so mainly small rain chances continue on Thursday for n and portions of central GA. High temperatures begin to warm on Monday and continue to warm to around normal on Tuesday then above normal for Wednesday and Thursday. BDL 41 && .AVIATION... 06Z UPDATE... The current trends in the terminals are largely on track and only limited changes anticipated for the 06Z cycle. Big story is the precipitation type which for the ATL terminals has been more ice than snow to this point. Have put in an extended period of -FZRA for these sites with transition to -Sn now not expected until 09Z. Also ended precip a considerable amount earlier than previous set with ending time around 12Z. IFR to continue through 12Z before a quick transition to MVFR and then VFR by 15Z. Clearing and windy for the remainder of the TAF set with 18G28kt for much of the day. //ATL CONFIDENCE...06Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 36 17 37 20 / 50 0 0 0 Atlanta 31 16 36 21 / 30 0 0 0 Blairsville 27 9 33 15 / 30 0 0 0 Cartersville 31 13 35 20 / 20 0 0 0 Columbus 37 20 42 24 / 20 0 0 0 Gainesville 32 15 35 19 / 40 0 0 0 Macon 39 20 42 22 / 50 0 0 0 Rome 31 14 35 19 / 20 0 0 0 Peachtree City 33 17 37 20 / 30 0 0 0 Vidalia 42 25 42 26 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 1 PM EST this afternoon for the following zones: Banks...Barrow...Bartow...Butts...Carroll... Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Newton...North Fulton...Oconee...Oglethorpe...Paulding... Pickens...Pike...Polk...Putnam...Rockdale...South Fulton... Spalding...Talbot...Taliaferro...Towns...Troup...Union...Upson... Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jan 6, 3:28 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EST FRI JAN 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-072030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 328 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WINTER STORM WARNING IS IN EFFECT FOR NORTH AND PORTIONS OF CENTRAL GEORGIA FOR THIS AFTERNOON UNTIL 100 PM SATURDAY. REFER TO THE WINTER STORM WARNING PRODUCT /ATLWSWFFC/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANY SNOW...SLEET...OR ICE MAY BEING A LINGERING THREAT FOR SLICK ROADS THROUGH SUNDAY UNTIL TEMPS WARM BEYOND THE WEEKEND. SOME ENHANCED GUSTY WINDS MAINLY IN FAR NORTH GEORGIA COMBINED WITH ABNORMALLY COLD TEMPERATURES COULD RESULT IN WIND CHILL ADVISORY LEVELS BEING MET BOTH SATURDAY AND SUNDAY BEHIND THE WINTER STORM SYSTEM. THIS ALSO COULD BE A LINGERING HAZARD FOR DOWNED LIMBS OR TREES IF SNOW AND ICE FURTHER WEAKENS TREES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY FREEZING RAIN...SLEET OR SNOW ACCUMULATIONS ACROSS THE AREA.
In the hours before
Special weather statement, Jan 6, 9:38 PM EST, 5 hours 55 minutes before
Special Weather Statement National Weather Service Peachtree City GA 938 PM EST Fri Jan 6 2017 GAZ061-062-072-073-080>083-089>095-102>104-071445- Hancock-Warren-Jones-Baldwin-Taylor-Crawford-Bibb-Twiggs-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart-Webster- Sumter- 938 PM EST Fri Jan 6 2017 ...WINTER WEATHER POSSIBLE ACROSS CENTRAL GEORGIA THROUGH SATURDAY MORNING... A strong storm system will continue to spread a variety of winter precipitation across central Georgia tonight into early Saturday. Snow accumulations of up to 0.5 inch are possible along a line from Hamilton to Forsyth to Washington. However, feel it will be mostly rain or freezing rain allowing only light accumulations in these areas, including Columbus and Macon. Stay alert to changes in the forecast, particularly through the overnight as information may change. At this time, this is what can be expected: * LOCATIONS...portions of central Georgia, generally along the line from Hamilton to Forsyth to Washington. * HAZARD TYPES...Rain and freezing rain may transition to light snow late tonight. * ACCUMULATIONS...Up to 0.5 inch of snow possible. * TIMING...Rain will transition to a wintry mix late tonight over west central Georgia, and then spread eastward through early Saturday morning. As colder air moves in, a short transition to mostly snow may occur early Saturday. * IMPACTS...Roads and bridges may become slick making travel hazardous. Wet surfaces will freeze as temperatures drop below freezing Saturday morning. * TEMPERATURES...temperatures this evening will remain above freezing...falling to the upper 20s to lower 30s late tonight and early Saturday morning. Highs Saturday afternoon will slowly rise into the mid to upper 30s.
Local storm report, Jan 7, 12:29 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM SNOW CANTON 34.24N 84.49W
01/06/2017 M0.8 INCH CHEROKEE GA PUBLIC
0851 PM SNOW CARTERSVILLE 34.17N 84.80W
01/06/2017 E1.5 INCH BARTOW GA PUBLIC
HWY-20 AT I-75
0900 PM SNOW 2 S FLOYD SPRINGS 34.40N 85.16W
01/06/2017 E0.5 INCH FLOYD GA COUNTY OFFICIAL
0900 PM SNOW 1 NNW STILESBORO 34.12N 84.92W
01/06/2017 M0.5 INCH BARTOW GA COUNTY OFFICIAL
0901 PM SNOW HIAWASSEE 34.95N 83.76W
01/06/2017 M2.5 INCH TOWNS GA PUBLIC
0903 PM SNOW DAWSONVILLE 34.42N 84.12W
01/06/2017 E1.0 INCH DAWSON GA PUBLIC
0905 PM SNOW FAIRMOUNT 34.44N 84.70W
01/06/2017 E1.0 INCH GORDON GA PUBLIC
0909 PM SNOW WALESKA 34.32N 84.55W
01/06/2017 M1.5 INCH CHEROKEE GA LAW ENFORCEMENT
1200 AM SNOW WOODSTOCK 34.10N 84.52W
01/07/2017 M1.0 INCH CHEROKEE GA PUBLIC
1201 AM SNOW ROSSVILLE 34.98N 85.29W
01/07/2017 M0.8 INCH WALKER GA PUBLIC
1201 AM SNOW HELENA 32.07N 82.91W
01/07/2017 M3.0 INCH TELFAIR GA PUBLIC
75S IS IMPASSABLE NEAR UNICOI MOUNTAIN
1203 AM SNOW 1 WSW FRIENDSHIP 34.96N 83.81W
01/07/2017 M4.0 INCH TOWNS GA PUBLIC
1206 AM SNOW 1 N CLEVELAND 34.61N 83.76W
01/07/2017 M1.0 INCH WHITE GA PUBLIC
1207 AM SNOW CHATSWORTH 34.77N 84.77W
01/07/2017 M1.5 INCH MURRAY GA PUBLIC
1210 AM SLEET MOUNT BETHEL 33.97N 84.41W
01/07/2017 M1.5 INCH COBB GA PUBLIC
1211 AM SLEET 1 W LOST MOUNTAIN 33.94N 84.71W
01/07/2017 M2.0 INCH COBB GA PUBLIC
1212 AM FREEZING RAIN NEWNAN 33.37N 84.80W
01/07/2017 E0.15 INCH COWETA GA PUBLIC
1213 AM FREEZING RAIN FAYETTEVILLE 33.45N 84.45W
01/07/2017 E0.15 INCH FAYETTE GA COUNTY OFFICIAL
1213 AM FREEZING RAIN TYRONE 33.47N 84.60W
01/07/2017 E0.15 INCH FAYETTE GA PUBLIC
1214 AM FREEZING RAIN DECATUR 33.78N 84.30W
01/07/2017 E0.15 INCH DEKALB GA PUBLIC
1215 AM FREEZING RAIN EMORY 33.79N 84.32W
01/07/2017 E0.15 INCH DEKALB GA PUBLIC
1216 AM FREEZING RAIN MIDTOWN 33.78N 84.39W
01/07/2017 E0.15 INCH FULTON GA PUBLIC
ICE ACCUMULATING ON TREES AND ELEVATED SURFACES
1217 AM SNOW 1 ENE PINK 34.60N 83.69W
01/07/2017 M1.5 INCH WHITE GA COUNTY OFFICIAL
1218 AM SNOW 1 ENE BURTSBORO 34.49N 84.07W
01/07/2017 M1.0 INCH LUMPKIN GA COUNTY OFFICIAL
1222 AM FREEZING RAIN FLAGVIEW MOBILE HOME PA 33.75N 84.72W
01/07/2017 E0.20 INCH DOUGLAS GA EMERGENCY MNGR
TREE DOWN ACROSS VILLA LANE NEAR POPE ROAD
1226 AM SNOW DAHLONEGA 34.53N 83.98W
01/07/2017 M4.0 INCH LUMPKIN GA PUBLIC
1227 AM SNOW CALHOUN 34.50N 84.95W
01/07/2017 E0.8 INCH GORDON GA PUBLIC
&&
EVENT NUMBER FFC1700034 FFC1700035 FFC1700048 FFC1700049 FFC1700044
FFC1700045 FFC1700046 FFC1700047 FFC1700050 FFC1700051 FFC1700052
FFC1700053 FFC1700054 FFC1700055 FFC1700056 FFC1700057 FFC1700058
FFC1700059 FFC1700060 FFC1700061 FFC1700062 FFC1700063 FFC1700064
FFC1700065 FFC1700066 FFC1700067 FFC1700068
PAGANOLocal storm report, Jan 7, 1:02 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 1 ENE LAKE CREEK 34.08N 85.20W
01/06/2017 M1.5 INCH POLK GA COUNTY OFFICIAL
1238 AM SNOW ELLIJAY 34.70N 84.48W
01/07/2017 M3.0 INCH GILMER GA PUBLIC
1240 AM SNOW HIAWASSEE 34.95N 83.76W
01/07/2017 M4.5 INCH TOWNS GA PUBLIC
1240 AM SNOW CALHOUN 34.50N 84.95W
01/07/2017 M1.5 INCH GORDON GA PUBLIC
1244 AM SNOW 1 ESE BLAIRSVILLE 34.87N 83.94W
01/07/2017 M4.0 INCH UNION GA EMERGENCY MNGR
1245 AM FREEZING RAIN 1 S WINSTON 33.72N 84.83W
01/07/2017 E0.20 INCH DOUGLAS GA COUNTY OFFICIAL
ICY ROADWAYS ALONG I-20
1250 AM SNOW RESACA 34.58N 84.94W
01/07/2017 M2.0 INCH GORDON GA COUNTY OFFICIAL
0100 AM SNOW JASPER 34.47N 84.43W
01/07/2017 M1.5 INCH PICKENS GA COUNTY OFFICIAL
0101 AM FREEZING RAIN ATLANTA 33.75N 84.39W
01/07/2017 E0.15 INCH FULTON GA COUNTY OFFICIAL
TREES DOWN IN VARIOUS LOCATIONS ACROSS THE METRO
&&
EVENT NUMBER FFC1700075 FFC1700069 FFC1700070 FFC1700071 FFC1700072
FFC1700073 FFC1700074 FFC1700076 FFC1700077
PAGANOThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:33 AM EST | Winter Weather Advisory | FFC | Butts, Clarke, Clayton, Coweta, Fayette, Greene and 21 more | 7 hr |
| Jan 7, 10:48 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 days |
| Jan 7, 11:30 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 4 days |
| Jan 7, 2:31 PM EST | Wind Chill Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more | 21 hr |
Nearby
Wind Chill Advisories in Georgia, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.